How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 26200
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My dog started rubbing his L eye 5 days ago with increased

Customer Question

My dog started rubbing his L eye 5 days ago with increased (more than usual) discharge and injection and now his R eye started having problems today. I was wondering whether Opt Bacitracin or Erythromycin would be appropriate to try?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.
Aloha! You're speaking to Dr. Michael Salkin
I'm sorry that your question wasn't answered in a timely manner. While neither of those ophthalmics are likely to be harmful, neither are first-choices for ocular infections in dogs. In fact, ocular infections aren't common in dogs at all unless found secondary to corneal ulcers or foreign bodies. When both eyes are symptomatic, an allergic conjunctivitis is more likely but certainly not the only etiology for Buster's injection and discharge.
Because eyes can "go south" in a hurry, it's always best to have them checked by Buster's vet at your earliest convenience. Please respond with further questions or concerns if you wish.
Expert:  Dr. Michael Salkin replied 1 year ago.
Hi,

I'm just following up on our conversation about Buster. How is everything going?

Dr. Michael Salkin